Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 19, 2015, 3:34 AM CDT for 6 counties in Wisconsin. It took effect at May 20, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 3:34 AM CDT (08:34 UTC)
- In effect from
- May 20, 2015, 1:00 AM CDT
- Expired
- May 20, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS73 KARX 190834 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 334 AM CDT TUE MAY 19 2015 ...FROST LIKELY TONIGHT... .THE COMBINATION OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S TONIGHT. THESE TEMPERATURES WILL ALLOW FROST TO DEVELOP LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THIS FROST COULD POTENTIALLY DAMAGE SENSITIVE PLANTS. WIZ017-029-034-042>044-191645- /O.NEW.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 334 AM CDT TUE MAY 19 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S TONIGHT. * THIS WILL ALLOW FROST TO DEVELOP LATER TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ BOYNE/RRS
5 follow-up statements
497 WWUS73 KARX 191621 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1121 AM CDT TUE MAY 19 2015 ...FROST LIKELY OVERNIGHT... .THE COMBINATION OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S TONIGHT. THESE TEMPERATURES WILL ALLOW FROST TO DEVELOP OVERNIGHT AND PERSIST INTO EARLY WEDNESDAY MORNING. THIS FROST COULD POTENTIALLY DAMAGE SENSITIVE PLANTS. WIZ017-029-034-042>044-192300- /O.CON.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 1121 AM CDT TUE MAY 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S TONIGHT. * THIS WILL ALLOW FROST TO DEVELOP LATER TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
148 WWUS73 KARX 192029 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 329 PM CDT TUE MAY 19 2015 ...FROST OVERNIGHT... .THE COMBINATION OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND TEMPERATURES FALLING INTO THE LOW TO MID 30S WILL ALLOW FOR FROST FORMATION TONIGHT. TAKE STEPS TO PROTECT COLD SENSITIVE VEGETATION. WIZ017-029-034-042>044-200900- /O.CON.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 329 PM CDT TUE MAY 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S. * LOOK FOR FROST TO DEVELOP LATE TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
325 WWUS73 KARX 200219 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 919 PM CDT TUE MAY 19 2015 ...FROST EXPECTED TO FORM OVERNIGHT... .IF SKIES REMAIN MOSTLY CLEAR OVERNIGHT...FROST IS EXPECTED TO FORM AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. HOWEVER...CLOUDS FROM A STORM SYSTEM TO THE SOUTHWEST OF THE REGION...COULD SPREAD OVER THE AREA. IF THIS HAPPENS...THE FROST MAY NOT FORM AS TEMPERATURES WOULD NOT BE AS COLD. TO BE SAFE...TAKE STEPS TO PROTECT COLD SENSITIVE VEGETATION. WIZ017-029-034-042>044-201030- /O.CON.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 919 PM CDT TUE MAY 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * IF SKIES REMAIN MOSTLY CLEAR...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S. * THIS WOULD ALLOW FROST TO DEVELOP LATE TONIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ 04
018 WWUS73 KARX 200759 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 259 AM CDT WED MAY 20 2015 ...WIDESPREAD FROST EXPECTED THIS MORNING... .TEMPERATURES EARLY THIS MORNING HAVE FALLEN TO AROUND 30 DEGREES. THE COMBINATION OF THESE COLD TEMPERATURES AND LIGHT WINDS ARE CREATING IDEAL CONDITIONS FOR WIDESPREAD FROST TO FORM. THE COMBINATION OF THE COLD TEMPERATURES AND FROST WILL KILL SENSITIVE PLANTS. WIZ017-029-034-042>044-201300- /O.CON.KARX.FR.Y.0002.000000T0000Z-150520T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 259 AM CDT WED MAY 20 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES EARLY THIS MORNING HAS FALLEN TO AROUND 30 DEGREES. * THE COMBINATION OF THESE COLD TEMPERATURES AND LIGHT WINDS ARE CREATING IDEAL CONDITIONS FOR WIDESPREAD FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ BOYNE
569 WWUS73 KARX 201236 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 736 AM CDT WED MAY 20 2015 ...THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... .WITH TEMPERATURES RISING INTO THE MID AND UPPER 30S...THE THREAT FOR FROST HAS ENDED. DUE TO THIS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING. WIZ017-029-034-042>044-201345- /O.EXP.KARX.FR.Y.0002.000000T0000Z-150520T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 736 AM CDT WED MAY 20 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... WITH TEMPERATURES RISING INTO THE MID AND UPPER 30S...THE THREAT FOR FROST HAS ENDED. DUE TO THIS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING. $$ BOYNE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 11:00 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 18, 11:00 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1100 PM CDT MON MAY 18 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 243 PM CDT MON MAY 18 2015 MAIN CONCERN TONIGHT INTO TUESDAY ARE CLOUD TRENDS. LATEST WATER VAPOR SATELLITE IMAGERY SHOWS UPPER LEVEL LOW/TROUGH OVER SOUTHERN ONTARIO AND LAKE SUPERIOR. LATEST VISIBLE SATELLITE IMAGERY INDICATING STRATUS DECK OF CLOUDS WRAPPING AROUND UPPER LEVEL LOW/TROUGH INTO THE EASTERN DAKOTAS...MINNESOTA AND WESTERN WISCONSIN. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF THE UPPER LEVEL LOW/TROUGH TONIGHT INTO TUESDAY MORNING. THE 18.12Z GFS/NAM CONTINUE TO SHOW STRATUS DECK CLOUDS TO WRAP AROUND THE UPPER LEVEL LOW/TROUGH INTO THE FORECAST AREA TONIGHT...PER THE 18.12Z GFS/NAM 925 TO 850MB RELATIVE HUMIDITY FIELDS. AS THE UPPER LEVEL LOW/TROUGH SLOWLY PULLS AWAY FROM THE FORECAST AREA...DRIER AIR ADVECTS INTO THE AREA AND ERODES THE STRATUS DECK DURING THE DAY TUESDAY...PER NAM/GFS BUFKIT SOUNDINGS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 243 PM CDT MON MAY 18 2015 SHORTWAVE/SURFACE RIDGE BUILDS INTO CENTRAL MINNESOTA AND INTO CENTRAL WISCONSIN TUESDAY NIGHT. A WEAK SHORTWAVE TROUGH OVER WESTERN IOWA AND NEBRASKA WILL SPREAD MID TO HIGH CLOUDS OVER MUCH OF THE SOUTHERN HALF OF THE FORECAST AREA. THIS WILL INHIBIT ANY RADIATIONAL COOLING AND POTENTIAL FROST ACROSS MUCH OF THE FORECAST AREA. HOWEVER...AREAS TO PATCHY FROST IS POSSIBLE ACROSS PARTS OF CENTRAL WISCONSIN...WHERE SKIES WILL REMAIN MOSTLY CLEAR MUCH OF TUESDAY NIGHT. THE 18.12Z GFS/NAM CONTINUE TO SHOW SHORTWAVE TROUGH TRACKING ACROSS IOWA WEDNESDAY INTO THURSDAY EVENING. THE 18.12Z NAM INDICATE SHORTWAVE TROUGH AND ASSOCIATED LIFT/PRECIPITATION...A SLIGHTLY SLOWER PROGRESSION THAN PREVIOUS RUNS PER DPROG/DT. BOTH THE 18.12Z GFS/NAM CONTINUE TO SHOW QG FORCING AND LIFT ABOVE 700MB ACROSS THE SOUTHERN FORECAST AREA AFTER 18Z WEDNESDAY WITH THE DEEPER FORCING AND VERTICAL MOTION SOUTH OF THE FORECAST AREA...WITH DRIER AIRMASS OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN...PRECIPITATION CHANCES WILL BE CONFINED OVER THE SOUTHERN MOST FORECAST AREA. THE 18.12Z NAM/GFS BUFKIT SOUNDINGS/TIME HEIGHT CROSS SECTIONS SHOW THIS AND WILL CONTINUE SMALL PRECIPITATION CHANCES OVER THE SOUTHERN MOST FORECAST AREA AND INTRODUCE SMALL PRECIPITATION CHANCES DUE TO SLOWER PROGRESSION OF SHORTWAVE...PER THE 18.12Z NAM/ECMWF. MAIN FORECAST CONCERNS FROM THURSDAY NIGHT INTO MEMORIAL DAY WEEKEND ARE PRECIPITATION CHANCES FOR MEMORIAL DAY WEEKEND. THE 18.12Z GFS/ECMWF/GEM ARE IN GOOD AGREEMENT IN BUILDING SHORTWAVE RIDGE INTO THE UPPER MIDWEST AND GREAT LAKES REGION FRIDAY AND SATURDAY...THEN EJECT UPPER LEVEL TROUGH/LOW INTO THE GREAT LAKES REGION SATURDAY NIGHT INTO MEMORIAL DAY. THE 18.12Z GFS/GEM/ECMWF CONTINUE TO SHOW DECENT MOISTURE TRANSPORT/CONVERGENCE AND FORCING INTO THE FORECAST AREA MEMORIAL DAY WEEKEND. THE BIGGEST DIFFERENCE IS TIMING OF THE UPPER LEVEL TROUGH/LOW INTO THE CENTRAL UNITED STATES...AS THE GFS IS SLIGHTLY FASTER THAN THE ECMWF. WILL CONTINUE TREND OF CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FROM SATURDAY INTO MEMORIAL DAY...WITH HIGHER CHANCES OCCURRING SUNDAY POSSIBLY INTO MEMORIAL DAY. TEMPERATURES DURING THE MEMORIAL WEEKEND WILL BE TRICKY...DUE TO PLACEMENT OF SURFACE WARM FRONT AND HOW FAR NORTH WARMER AIR ADVECTS NORTHWARD INTO THE FORECAST AREA. FOR NOW...TRENDS INDICATE TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND...THIS IS EVIDENT WITH THE 18.12Z GEFS STANDARD ANOMALIES SHOW AROUND MINUS 1 DEGREE CELSIUS BELOW NORMAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1100 PM CDT MON MAY 18 2015 CIGS... THICK BLANKET OF 2-3 KFT STRATOCU COVERED MUCH OF THE REGION LATE THIS EVENING - ASSOCIATED WITH A DEPARTING AREA OF LOW PRESSURE. THE CLOUDS WILL CONTINUE TO ADVANCE EAST OVERNIGHT...AND COUPLED WITH SINKING AIR POST THE LOW...SHOULD START TO CLEAR AFTER 12Z TUE. EXPECT SCT VFR CONDITIONS FOR THE REST OF THE DAY. SOME INCREASE IN HIGH/MID LEVEL CLOUDS LIKELY TUE NIGHT...BUT LOOKS TO STAY VFR. WX/VSBY... NONE EXPECTED. WINDS... BLUSTERY WEST TO NORTHWEST WINDS WILL PERSIST THIS EVENING...WITH SOME DECREASE OVERNIGHT. LOOKING FOR 10 TO 15 KTS ON TUE...ALBEIT WITH MINIMAL/IF ANY GUSTINESS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...RIECK
Hazardous weather outlook, May 18, 4:58 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 458 AM CDT MON MAY 18 2015 WIZ017-029-034-042>044-191000- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- 458 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON WEDNESDAY MORNING...PATCHY FROST CAN BE EXPECTED. FOR THE UPCOMING WEEKEND...THERE WILL A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-191000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- 458 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THE UPCOMING WEEKEND...THERE WILL A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.